Alert archive / Arizona / Wind Advisories in 2009
Wind Advisory 4, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Mar 20, 2009, 2:58 PM MST. It took effect at Mar 22, 2009, 5:00 AM MST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2009, 2:58 PM MST (21:58 UTC)
- In effect from
- Mar 22, 2009, 5:00 AM MST
- Expired
- Mar 22, 2009, 11:00 PM MST
- In force
- 18 hr
- Issued by
- NWS Phoenix, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPSR 202158 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 258 PM MST FRI MAR 20 2009 .A STRONG LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL MOVE ACROSS SOUTHEAST CALIFORNIA AND SOUTHWEST AND SOUTH CENTRAL ARIZONA SUNDAY. STRONG AND GUSTY WINDS WILL BE THE MAIN THREAT WITH THIS SYSTEM AS IT IS EXPECTED TO IMPACT SOUTHEAST CALIFORNIA IN THE MORNING THEN MOVE INTO SOUTH CENTRAL ARIZONA BY AFTERNOON. AZZ020-025-CAZ030>033-211245- /O.NEW.KPSR.WI.Y.0004.090322T1200Z-090323T0600Z/ LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...PARKER...FORTUNA FOOTHILLS... YUMA...COTTONWOOD VISITOR CENTER...BLYTHE...CHIRIACO SUMMIT... DESERT CENTER...BRAWLEY...CALEXICO...EL CENTRO 258 PM MST FRI MAR 20 2009 /258 PM PDT FRI MAR 20 2009/ ...WIND ADVISORY IN EFFECT FROM 5 AM MST /5 AM PDT/ TO 11 PM MST /11 PM PDT/ SUNDAY FOR THE LOWER COLORADO RIVER VALLEY AND FAR SOUTHEAST CALIFORNIA...INCLUDING JOSHUA TREE NATIONAL PARK... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 5 AM MST /5 AM PDT/ TO 11 PM MST /11 PM PDT/ SUNDAY. WINDS WILL BE ON THE INCREASE EARLY SUNDAY MORNING ACROSS SOUTHEAST CALIFORNIA AS A STRONG LOW PRESSURE SYSTEM AND COLD FRONT MOVES IN FROM THE PACIFIC. WEST WINDS OF 30 TO 40 MPH CAN BE EXPECTED WITH OCCASIONAL GUSTS OF 40 TO 50 MPH IN IMPERIAL/EL CENTRO AND THE SURROUNDING COMMUNITIES. WINDS WILL SLOWLY DECREASE SUNDAY EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ AZZ021>024-026>028-211245- /O.NEW.KPSR.WI.Y.0004.090322T1800Z-090323T0600Z/ WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- INCLUDING THE CITIES OF...QUARTZSITE...SALOME...BUCKEYE... NEW RIVER...WICKENBURG...MESA...PHOENIX...GLOBE...MIAMI... SAN CARLOS...TACNA...WELLTON...GILA BEND...APACHE JUNCTION... CASA GRANDE...FLORENCE 258 PM MST FRI MAR 20 2009 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM MST SUNDAY FOR SOUTHWEST AND SOUTH CENTRAL ARIZONA... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY FOR STRONG AND GUSTY WINDS ON SUNDAY AS A STRONG LOW PRESSURE SYSTEM AND COLD FRONT MOVES IN FROM CALIFORNIA. WEST WINDS OF 30 TO 40 MPH CAN BE EXPECTED WITH OCCASIONAL GUSTS TO AROUND 45 MPH IN THE AFTERNOON AND EVENING HOURS. AREAS OF BLOWING SAND AND DUST WILL ALSO BECOME A FACTOR FOR MOTORISTS ALONG INTERSTATES 8 AND 10. WINDS WILL SLOWLY DECREASE ACROSS THE AREA SUNDAY EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
5 follow-up statements
000 WWUS75 KPSR 211029 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 329 AM MST SAT MAR 21 2009 AZZ020-025-CAZ030>033-212230- /O.CON.KPSR.WI.Y.0004.090322T1200Z-090323T0600Z/ LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...PARKER...FORTUNA FOOTHILLS... YUMA...COTTONWOOD VISITOR CENTER...BLYTHE...CHIRIACO SUMMIT... DESERT CENTER...BRAWLEY...CALEXICO...EL CENTRO 329 AM MST SAT MAR 21 2009 /329 AM PDT SAT MAR 21 2009/ ...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM MST /5 AM PDT/ TO 11 PM MST /11 PM PDT/ SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 5 AM MST /5 AM PDT/ TO 11 PM MST /11 PM PDT/ SUNDAY. WINDS WILL BE ON THE INCREASE EARLY SUNDAY MORNING ACROSS SOUTHEAST CALIFORNIA AND FAR SOUTHWEST ARIZONA AS A STRONG LOW PRESSURE SYSTEM AND COLD FRONT MOVES IN FROM THE PACIFIC. WEST WINDS OF 30 TO 40 MPH CAN BE EXPECTED WITH OCCASIONAL GUSTS AROUND 50 MPH IN IMPERIAL/EL CENTRO AND THE SURROUNDING COMMUNITIES. WINDS WILL SLOWLY DECREASE SUNDAY EVENING. AREAS OF BLOWING SAND AND DUST WILL ALSO BECOME A FACTOR FOR AREA MOTORISTS...INCLUDING THOSE TRAVELING ALONG INTERSTATES 8 AND 10. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ AZZ021>024-026>028-212230- /O.CON.KPSR.WI.Y.0004.090322T1800Z-090323T0600Z/ WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- INCLUDING THE CITIES OF...QUARTZSITE...SALOME...BUCKEYE... NEW RIVER...WICKENBURG...MESA...PHOENIX...GLOBE...MIAMI... SAN CARLOS...TACNA...WELLTON...GILA BEND...APACHE JUNCTION... CASA GRANDE...FLORENCE 329 AM MST SAT MAR 21 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM MST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM MST SUNDAY. STRONG AND GUSTY WINDS WILL DEVELOP ON SUNDAY AS A STRONG LOW PRESSURE SYSTEM AND COLD FRONT MOVES IN FROM CALIFORNIA. WEST WINDS OF 30 TO 40 MPH CAN BE EXPECTED WITH OCCASIONAL GUSTS TO AROUND 45 MPH IN THE AFTERNOON AND EVENING HOURS. AREAS OF BLOWING DUST WILL ALSO BECOME A FACTOR FOR MOTORISTS TRAVELING THROUGH THE DESERT AREAS...INCLUDING ALONG INTERSTATES 8 AND 10. WINDS WILL SLOWLY DECREASE ACROSS THE AREA SUNDAY EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX ESTLE
000 WWUS75 KPSR 212120 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 220 PM MST SAT MAR 21 2009 AZZ020-025-CAZ030>033-220930- /O.CON.KPSR.WI.Y.0004.090322T1200Z-090323T0600Z/ LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...PARKER...FORTUNA FOOTHILLS... YUMA...COTTONWOOD VISITOR CENTER...BLYTHE...CHIRIACO SUMMIT... DESERT CENTER...BRAWLEY...CALEXICO...EL CENTRO 220 PM MST SAT MAR 21 2009 /220 PM PDT SAT MAR 21 2009/ ...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM MST /5 AM PDT/ TO 11 PM MST /11 PM PDT/ SUNDAY... WINDS WILL CONTINUE TO INCREASE EARLY SUNDAY MORNING ACROSS SOUTHEAST CALIFORNIA AND FAR SOUTHWEST ARIZONA AS A STRONG LOW PRESSURE SYSTEM AND COLD FRONT MOVES IN FROM THE PACIFIC. WEST WINDS OF 30 TO 40 MPH CAN BE EXPECTED WITH OCCASIONAL GUSTS TO NEAR 50 MPH IN IMPERIAL...EL CENTRO AND THE SURROUNDING COMMUNITIES. WINDS WILL SLOWLY DECREASE SUNDAY EVENING. AREAS OF BLOWING SAND AND DUST WILL ALSO BECOME A FACTOR FOR AREA MOTORISTS...INCLUDING THOSE TRAVELING ALONG INTERSTATES 8 AND 10. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN LOW VISIBILITIES...UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ AZZ021>024-026>028-220930- /O.CON.KPSR.WI.Y.0004.090322T1800Z-090323T0600Z/ WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- INCLUDING THE CITIES OF...QUARTZSITE...SALOME...BUCKEYE... NEW RIVER...WICKENBURG...MESA...PHOENIX...GLOBE...MIAMI... SAN CARLOS...TACNA...WELLTON...GILA BEND...APACHE JUNCTION... CASA GRANDE...FLORENCE 220 PM MST SAT MAR 21 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM MST SUNDAY... STRONG AND GUSTY WINDS WILL DEVELOP ON SUNDAY AS A LOW PRESSURE SYSTEM AND COLD FRONT MOVES IN FROM CALIFORNIA. WEST WINDS OF 30 TO 40 MPH CAN BE EXPECTED WITH OCCASIONAL GUSTS TO AROUND 45 MPH IN THE AFTERNOON AND EVENING HOURS. AREAS OF BLOWING DUST WILL ALSO BECOME A FACTOR FOR MOTORISTS TRAVELING THROUGH THE DESERT AREAS...INCLUDING ALONG INTERSTATES 8 AND 10. WINDS WILL SLOWLY DECREASE ACROSS THE AREA SUNDAY EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEF LOW VISIBILITY...UNDER A MILE AT TIMES...IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
000 WWUS75 KPSR 220927 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 227 AM MST SUN MAR 22 2009 AZZ020-025-CAZ030>033-230030- /O.CON.KPSR.WI.Y.0004.090322T1200Z-090323T0600Z/ LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...PARKER...FORTUNA FOOTHILLS... YUMA...COTTONWOOD VISITOR CENTER...BLYTHE...CHIRIACO SUMMIT... DESERT CENTER...BRAWLEY...CALEXICO...EL CENTRO 227 AM MST SUN MAR 22 2009 /227 AM PDT SUN MAR 22 2009/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST /11 PM PDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST /11 PM PDT/ THIS EVENING. A STRONG DRY COLD FRONT WILL MOVE THROUGH THE AREA BY EARLY AFTERNOON...RESULTING IN INCREASING WIND DURING THE MID MORNING HOURS. THE STRONGEST WEST TO SOUTHWEST WINDS ARE EXPECTED TO PEAK BY LATE AFTERNOON...REACHING SPEEDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH. WIDESPREAD AREAS OF BLOWING SAND AND DUST WILL ALSO BECOME A FACTOR FOR AREA MOTORISTS...INCLUDING THOSE TRAVELING ALONG INTERSTATES 8 AND 10. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN LOW VISIBILITIES...UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ AZZ021>024-026>028-230030- /O.CON.KPSR.WI.Y.0004.090322T1800Z-090323T0600Z/ WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- INCLUDING THE CITIES OF...QUARTZSITE...SALOME...BUCKEYE... NEW RIVER...WICKENBURG...MESA...PHOENIX...GLOBE...MIAMI... SAN CARLOS...TACNA...WELLTON...GILA BEND...APACHE JUNCTION... CASA GRANDE...FLORENCE 227 AM MST SUN MAR 22 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM MST THIS EVENING. A STRONG DRY COLD FRONT WILL MOVE THROUGH THE AREA BY EARLY EVENING...RESULTING IN INCREASING WIND THIS AFTERNOON. THE STRONGEST WEST TO SOUTHWEST WINDS ARE EXPECTED TO PEAK BY LATE AFTERNOON... REACHING SPEEDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH. WIDESPREAD AREAS OF BLOWING DUST WILL ALSO BECOME A FACTOR FOR AREA MOTORISTS...INCLUDING THOSE TRAVELING ALONG INTERSTATES 8 AND 10. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEF LOW VISIBILITY...UNDER A MILE AT TIMES...IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
000 WWUS75 KPSR 222058 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 158 PM MST SUN MAR 22 2009 AZZ020-025-CAZ030>033-230600- /O.CON.KPSR.WI.Y.0004.000000T0000Z-090323T0600Z/ LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...PARKER...FORTUNA FOOTHILLS... YUMA...COTTONWOOD VISITOR CENTER...BLYTHE...CHIRIACO SUMMIT... DESERT CENTER...BRAWLEY...CALEXICO...EL CENTRO 158 PM MST SUN MAR 22 2009 /158 PM PDT SUN MAR 22 2009/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST /11 PM PDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST /11 PM PDT/ THIS EVENING. A STRONG DRY COLD FRONT WILL MOVE THROUGH THE AREA THIS AFTERNOON AND EVENING. THE STRONGEST WEST TO SOUTHWEST WINDS ARE EXPECTED TO REACH SPEEDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH. WIDESPREAD AREAS OF BLOWING SAND AND DUST WILL ALSO BECOME A FACTOR FOR AREA MOTORISTS...INCLUDING THOSE TRAVELING ALONG INTERSTATES 8 AND 10. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN LOW VISIBILITIES...UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ AZZ021>024-026>028-230600- /O.CON.KPSR.WI.Y.0004.000000T0000Z-090323T0600Z/ WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- INCLUDING THE CITIES OF...QUARTZSITE...SALOME...BUCKEYE... NEW RIVER...WICKENBURG...MESA...PHOENIX...GLOBE...MIAMI... SAN CARLOS...TACNA...WELLTON...GILA BEND...APACHE JUNCTION... CASA GRANDE...FLORENCE 158 PM MST SUN MAR 22 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. A STRONG DRY COLD FRONT WILL MOVE THROUGH THE AREA THIS AFTERNOON AND EVENING. THE STRONGEST WEST TO SOUTHWEST WINDS ARE EXPECTED TO PEAK BY LATE AFTERNOON...REACHING SPEEDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH. WIDESPREAD AREAS OF BLOWING DUST WILL ALSO BECOME A FACTOR FOR AREA MOTORISTS...INCLUDING THOSE TRAVELING ALONG INTERSTATES 8...10 AND 17. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEF LOW VISIBILITY...UNDER A MILE AT TIMES...IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
000 WWUS75 KPSR 230614 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 1114 PM MST SUN MAR 22 2009 AZZ020>028-CAZ030>033-230715- /O.EXP.KPSR.WI.Y.0004.000000T0000Z-090323T0600Z/ LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...PARKER...QUARTZSITE...SALOME... BUCKEYE...NEW RIVER...WICKENBURG...MESA...PHOENIX...GLOBE...MIAMI... SAN CARLOS...FORTUNA FOOTHILLS...YUMA...TACNA...WELLTON... GILA BEND...APACHE JUNCTION...CASA GRANDE...FLORENCE... COTTONWOOD VISITOR CENTER...BLYTHE...CHIRIACO SUMMIT... DESERT CENTER...BRAWLEY...CALEXICO...EL CENTRO 1114 PM MST SUN MAR 22 2009 /1114 PM PDT SUN MAR 22 2009/ ...WIND ADVISORY HAS EXPIRED AT 11 PM MST... THE WIND ADVISORY ISSUED EARLIER FOR A LARGE PART OF SOUTHEAST CALIFORNIA...AND SOUTHWEST AND SOUTH CENTRAL ARIZONA...INCLUDING THE CITIES OF IMPERIAL...YUMA...BLYTHE...WICKENBURG...PHOENIX... GILA BEND...CASA GRANDE...AND GLOBE MIAMI EXPIRED AT 11 PM MST. HOWEVER...WEST TO NORTHWEST BREEZES IN THE 10 TO 20 MPH RANGE ARE STILL EXPECTED TO CONTINUE THROUGHOUT THE NIGHT FOLLOWING A DRY COLD FRONT THAT MOVED THROUGH THE REGION SUNDAY AFTERNOON. $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Mar 20, 1:05 PM MST, 1 hour 53 minutes earlier.
Area forecast discussion, Mar 20, 1:05 PM MST, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 105 PM MST FRI MAR 20 2009 .UPDATE...UPDATED AVIATION DISCUSSION. && .SYNOPSIS... AFTER ANOTHER COUPLE OF DAYS WITH UNSEASONABLE WARMTH...A VERY STRONG LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL BRING STRONG WINDS AND MUCH COOLER TEMPERATURES ON SUNDAY. THERE WILL ALSO BE AREAS OF BLOWING DUST AND SAND IN THE DESERTS...WITH A SLIGHT CHANCE OF SHOWERS MAINLY LIMITED TO SOUTHEAST CALIFORNIA AND THE HIGHER TERRAIN OF SOUTH-CENTRAL ARIZONA SUNDAY INTO SUNDAY NIGHT. A WARMING TREND WILL COMMENCE EARLY NEXT WEEK AS HIGHER PRESSURE ALOFT RETURNS TO THE REGION. && .DISCUSSION... WEAK UPPER DISTURBANCE IN THE SOUTHERN BRANCH SPREADING HIGH CLOUDS ACROSS THE AREA WHICH HAVE ALREADY CLEARED OVER SOUTHEAST CALIFORNIA. CLOUDS HAVE HUNG ON LONG ENOUGH INTO THE MORNING OVER SOUTH-CENTRAL ARIZONA THAT THEY MAY KEEPS TEMPS DOWN A DEGREE OR SO MORE THAN PREVIOUSLY FORECAST. PLOT DATA SHOWS LOW LEVEL MOISTURE OVER THE PLAINS PUSHING WESTWARD INTO NEW MEXICO. MODELS INDICATE THAT THIS WILL LEAD TO SOME CUMULUS OVER EAST-CENTRAL ARIZONA...MAINLY JUST EAST OF GILA COUNTY. MAIN EVENT IS STILL SUNDAY. GFS HAS TRENDED TOWARD ECMWF SOLUTION OVER THE PAST SEVERAL RUNS SO THAT THERE IS GOOD AGREEMENT AMONGST THE LATEST VERSIONS OF THOSE MODELS. WIND IS THE MAIN ISSUE. IMPERIAL COUNTY MAY WIND UP JUST EXCEEDING WIND ADVISORY CRITERIA BY LATE SUNDAY AFTERNOON...THOUGH 12Z GFS IS SLIGHTLY WEAKER THAN 00Z RUN. HOWEVER...NAM IS A BIT STRONGER AT 925 AND 850 MB THAN GFS. WIND ADVISORY WILL BE A SLAM DUNK FOR SOUTHEAST CALIFORNIA...BECOMING LESS OBVIOUS AS YOU GO EAST. THOUGH THE GFS HAS BACKED OFF ON HOW DEEP THE SYSTEM GETS...THERE ARE STILL IMPRESSIVE VERTICAL MOTIONS FORECAST SUCH THAT CONVECTION WOULD BE SUPPORTED. THOUGH MOISTURE APPEARS TO BE QUITE LIMITED...CONVECTIVE PROCESSES COULD OVERCOME THAT LIMITATION IN AN ISOLATED FASHION. WILL CONTINUE TO EVALUATE TO SEE IF POPS NEED TO BE NUDGED UP SUNDAY AFTERNOON. PREVIOUS DISCUSSION... WEAK UPPER LEVEL SHORTWAVE EMBEDDED IN SWLY FLOW CURRENTLY LOCATED OFF THE SRN CA COAST. THIS FEATURE WILL MOVE THRU THE PHX CWA TODAY...WITH DECREASING HIGH CLOUDS FROM THE W LATER TODAY. IN SPITE OF THE FACT WE WILL BE UNDERGOING SOME THICKNESS LOWERING THE NEXT COUPLE OF DAYS AS THE UPPER RIDGE CONTINUES TO PUSH OFF TO THE E... LOW LEVEL WARM ADVECTION WILL OFFSET THE EFFECTS OF THIS...RESULTING IN VERY LITTLE COOLING THROUGH SATURDAY. AS A RESULT...MAX TEMPS ON SATURDAY WERE BUMPED UP A TAD FROM WHAT WAS INHERITED. OUR ATTENTION IS STILL FOCUSED ON THE EXPECTED DEVELOPMENT AND APPROACH OF A STRONG...COLD...DIGGING TROUGH SYSTEM CURRENTLY TAKING SHAPE OFF THE WRN CANADIAN COAST. PROGS ARE IN EXCELLENT AGREEMENT THAT UPSTREAM RIDGE WILL AMPLIFY SUFFICIENTLY FOR MAIN VORT MAX WITH THIS TROUGH TO DIVE THRU CENTRAL AZ ON SUNDAY. AS THIS HAPPENS... HEIGHT/PRESSURE GRADIENTS WILL TIGHTEN DRAMATICALLY AS HEIGHTS TUMBLE...RESULTING IN VERY WINDY CONDITIONS DEVELOPING ON SUNDAY ALL AREAS. COLD AIR ADVECTION BEHIND THE FRONTAL SYSTEM WILL ALSO AID IN THE DOWNWARD TRANSPORT OF STRONG WINDS ALOFT. A WIND ADVISORY APPEARS TO BE A SURE BET FOR NEARLY THE ENTIRE CWA FOR SUNDAY BUT WE CERTAINLY HAVE SUFFICIENT LEAD TIME TO ISSUE THIS PRODUCT EITHER THIS AFTN OR ON UPCOMING MID SHIFT. WILL CONTINUE TO HIGHLIGHT THE EXPECTED STRONG WINDS IN SPECIAL WX STATEMENT AND HAZARDOUS WX OUTLOOK. IN ADDITION TO THE WINDS...MUCH COOLER TEMPS WILL REPLACE OUR UNSEASONABLY WARM WX BY SUNDAY AND MONDAY. THIS ROLLER-COASTER TEMPERATURE RIDE IS INDICATIVE OF SPRING...WHICH BEGINS AT 444 AM MST TODAY. PRECIP WILL BE AT A MINIMUM AT OUR LATITUDES AS STRONG UPPER JET CUTS THRU THE CENTRAL PART OF THE STATE...LEAVING THE DEEPEST MOISTURE WELL OFF TO OUR N. FORECAST SOUNDINGS AND MODEL RH CROSS- SECTIONS ARE INDICATING ONLY A VERY SHALLOW LAYER OF MOISTURE WILL BE AVBL FOR THE PHX CWA...AND GENERALLY CONFINED TO SE CA ZONES AND FAR NRN TIER OF ZONES. HAVE THEREFORE SHAVED POPS TO LESS THAN 10 PCNT AT PLACES LIKE THE GREATER PHX AREA WITH THIS SYSTEM. BY MONDAY A SEPARATE PIECE OF SHORTWAVE ENERGY DROPS DOWN FROM THE N WHICH WILL EFFECTIVELY LEAVE A BAGGY TROUGH OVER THE GREATER SW INTO TUESDAY AND SLOW DOWN THE UPCOMING WARMING TREND. THERE COULD ALSO BE SOME NLY WINDS DEVELOP MONDAY NIGHT/TUESDAY MORNING DOWN THE LOWER CO RIVER VALLEY AS N/S ORIENTED SURFACE PRESSURE GRADIENT DEVELOPS. OTHERWISE...WE ARE LOOKING FOR ANOTHER WARMING TREND THE LATTER HALF OF NEXT WEEK WITH DESERT TEMPS FLIRTING WITH THE 90 DEGREE BARRIER ONCE AGAIN. SPRING HAS SPRUNG. && .AVIATION... SOUTHEAST CA AND SOUTHWEST AND SOUTH CENTRAL AZ...INCLUDING KPHX... KIWA...KIPL...KNYL...AND KBLH AIRFIELDS. MINOR IMPULSE MOVING THRU EASTERN AZ NOW WITH VRBL HIGH CLOUDS ABOVE 15 THSD FT. CLEARING SKIES WILL SPREAD FROM WEST TO EAST BY 21Z...WHILE WINDS STAY RATHER LIGHT WITH DIURNAL TRENDS THRU AT LEAST 12Z SATURDAY. ON SATURDAY A GRADUALLY INCREASING SOUTHWEST FLOW ALF WILL SPREAD ACROSS AREA...AS STRONG PAC COLD FRONT APPROACHES. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... SUNDAY THROUGH THURSDAY... ...HIGH WINDS GUSTING BETWEEN 40 AND 50 MPH CAN BE EXPECTED SUNDAY AFTERNOON AND EARLY EVENING... A POWERFUL PACIFIC LOW PRESSURE SYSTEM IS EXPECTED TO MOVE RAPIDLY INTO SOUTHEAST CALIFORNIA AND ARIZONA SUNDAY AFTERNOON. ALTHOUGH A DRY COLD FRONT...WITH LOW CHANCES OF PRECIPITATION IS EXPECTED ACROSS SOUTHEAST CA...AND SOUTHWEST AND SOUTH CENTRAL AZ...THE BIGGEST THREAT WILL BE STRONG WIND. INCREASINGLY STRONG WESTERLY WINDS IN THE 25 TO 35 MPH RANGE...WITH GUSTS TO BETWEEN 40 AND 50 MPH...ARE FORECAST FOR THE ENTIRE FIRE WEATHER DISTRICT SUNDAY AFTERNOON AND EARLY EVENING. STRONG WINDS WILL SLOWLY TAPPER OFF AFTER SUNDAY MIDNIGHT...WITH NOT AS STRONG BREEZES CONTINUING ON MONDAY. BECAUSE THE AIRMASS WITH THIS SYSTEM IS COLD...MINIMUM RELATIVE HUMIDITIES DURING SUNDAYS WIND EVENT WILL RANGE FROM THE UPPER TEENS TO LOWER 20S. PARTLY CLOUDY SKIES WITH NORTH TO NORTHWEST AFTERNOON BREEZES IN THE 10 TO 20 MPH RANGE...ESPECIALLY ALONG THE COLORADO RIVER VALLEY...CAN BE EXPECTED TUESDAY AND WEDNESDAY. THERE IS A MINOR CONCERN ABOUT FIRE WEATHER CRITICAL THRESHOLDS DURING THE LATTER PART OF SUNDAY AFTERNOON OVER THE LOWER DESERTS... HOWEVER...MODEL GUIDANCE HAS BEEN SLOWLY EDGING SURFACE MOISTURE HIGHER WITH THE INVADING POST FRONTAL COLD AIRMASS. WE WILL CONTINUE TO MONITOR WIND AND MOISTURE TRENDS FOR ANY POTENTIAL CONCERNS. && .CLIMATE... AVERAGE DATE OF FIRST 90 DEG F DAY FOR PHOENIX...APR 4. PHOENIX HAS NOT YET RECORDED A HIGH OF 90 DEG F THUS FAR IN 2009. AVERAGE DATE OF FIRST 90 DEG F DAY FOR YUMA...MAR 22. THIS YEAR THE FIRST 90 DEG F VALUE IN YUMA OCCURRED ON MAR 2. FOR ADDITIONAL DETAILS...SEE PRODUCTS PHXCLIPSR AND PHXCLINYL...OR VISIT OUR WEBSITE...WWW.WEATHER.GOV/PHOENIX. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX DISCUSSION...AJ/ESTLE AVIATION...SIPPLE FIRE WEATHER...VASQUEZ
Hazardous weather outlook, Mar 20, 5:57 AM MST, 9 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 557 AM MST FRI MAR 20 2009 AZZ020>028-CAZ030>033-211200- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 557 AM MST FRI MAR 20 2009 /557 AM PDT FRI MAR 20 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA...EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA... SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA... EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO WEATHER HAZARDS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG WESTERLY WINDS WILL DEVELOP ACROSS THE ENTIRE AREA BY MID-DAY SUNDAY. SUSTAINED SPEEDS OF 30 TO 40 MPH ARE LIKELY...WITH A FEW GUSTS POSSIBLY APPROACHING 50 MPH...ESPECIALLY IN SOUTHEAST CALIFORNIA BY SUNDAY AFTERNOON. THE STRONG WINDS WILL DECREASE SUNDAY NIGHT. IN ADDITION TO THE WINDS...AREAS OF BLOWING DUST AND SAND OVER THE LOWER DESERT AREAS ON SUNDAY WILL LIMIT VISIBILITIES TO UNDER A MILE AT TIMES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX ESTLE
Nearby
Wind Advisories in Arizona, 2009Wind Advisories in California, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.